Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 55, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 26, 2009, 6:30 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2009, 6:30 AM EDT (10:30 UTC)
- Expired
- Aug 26, 2009, 2:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
620 WHUS71 KBUF 261030 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 630 AM EDT WED AUG 26 2009 LOZ044-045-261500- /O.NEW.KBUF.SC.Y.0055.090826T1030Z-090826T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 630 AM EDT WED AUG 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. WEST WINDS WILL GUST UP TO ABOUT 25 KNOTS THIS MORNING AS A COLD FRONT DROPS SOUTH ACROSS THE LAKE. THE RESULTING WAVES WILL POSE A HAZARD TO SMALL BOAT OPERATORS. THE WIND AND WAVES WILL SUBSIDE LATER THIS MORNING AND DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
072 WHUS71 KBUF 261351 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 951 AM EDT WED AUG 26 2009 LOZ044-045-261800- /O.EXT.KBUF.SC.Y.0055.000000T0000Z-090826T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 951 AM EDT WED AUG 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. WEST WINDS WILL SUBSIDE AND BECOME NORTHWEST THIS AFTERNOON BUT WAVES WILL STILL BE AT OR NEAR SMALL CRAFT ADVISORY CRITERIA INTO EARLY AFTERNOO. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN EXTEND UNTIL 2 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
401 WHUS71 KBUF 261811 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 211 PM EDT WED AUG 26 2009 LOZ044-045-261915- /O.EXP.KBUF.SC.Y.0055.000000T0000Z-090826T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 211 PM EDT WED AUG 26 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 2 TO 4 FOOT WAVES WILL CONTINUE TO SUBSIDE THIS AFTERNOON AS WINDS LESSEN. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 2:56 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 26, 2:56 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 256 AM EDT WED AUG 26 2009 .SYNOPSIS... A MOISTURE STARVED COLD FRONT WILL DROP ACROSS WESTERN AND NORTH CENTRAL NEW YORK THIS MORNING WITH A FEW SPOTS PICKING UP A BRIEF SHOWER. HIGH PRESSURE OVER CENTRAL CANADA WILL THEN NOSE SOUTHWARDS ACROSS THE GREAT LAKES REGION AND THIS WILL RESULT IN MAINLY CLEAR AND COOL WEATHER FROM TONIGHT THROUGH THURSDAY NIGHT. LOOKING FURTHER AHEAD...THE WEEKEND WILL TURN UNSETTLED AS LOW PRESSURE WILL ADVANCES EAST ACROSS THE LOWER GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... THE LATEST SURFACE MAP SHOWS THE COLD FRONT STRETCHING FROM JUST NORTH OF LAKE ONTARIO TO THE CENTRAL GREAT LAKES. A WELL DEFINED THETA-E RIDGE IS GENERATING AN ORGANIZED AREA OF SHOWERS AND SCATTED THUNDERSTORMS FROM THE CENTRAL GREAT LAKES TO THE PLAINS STATES. EXPECT SOME OF THIS PCPN TO POOL AHEAD OF THE FRONT AS IT DRIFTS SOUTH ACROSS OUR AREA THIS MORNING...BUT THE LATEST GUIDANCE STILL SUGGESTS THAT THE DEEPER MOISTURE WILL STAY WELL TO OUR SOUTHWEST. BASED ON THIS TREND...WILL JUST MAINTAIN CHANCE POPS WITH THE FRONTAL PASSAGE...AND WILL NOT MENTION ANY THUNDERSTORMS DUE TO MARGINAL INSTABILITY. THE NORTHERLY UPSLOPE FLOW BEHIND THE DEPARTING FRONT WILL LIKELY HOLD THE CLOUDS IN THROUGH PART OF THE AFTERNOON...BUT A GRADUAL NORTH TO SOUTH CLEARING TREND IS EXPECTED LATER IN THE AFTERNOON AND EVENING. MUCH DRIER AIR WILL BRING CLEAR SKIES TO THE AREA TONIGHT. TODAY...WILL FOLLOW THE COOLER GFS MOS GUIDANCE DUE TO THE ANTICIPATED CLOUD COVER AND COLD AIR ADVECTION AT 850 MB. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... HIGH PRESSURE CENTERED OVER NORTHERN ONTARIO THURSDAY MORNING WILL NOSE SOUTHWARDS ACROSS ALL OF THE GREAT LAKES REGION. THIS WILL RESULT IN PLENTY OF SUNSHINE FOR OUR REGION ON THURSDAY...ALTHOUGH H85 TEMPS NEAR 8C WILL KEEP OUR DAYTIME TEMPS A FEW DEGREES BELOW NORMAL. RELATIVELY LIGHT SFC WINDS THOUGH WILL COMBINE WITH THE FULL SUNSHINE TO MAKE IT A DELIGHTFUL LATE SUMMER DAY. AS THE HIGH MOVES EAST ACROSS QUEBEC AND NEW ENGLAND THURSDAY NIGHT...HIGH CLOUDS WILL START TO INCREASE FROM THE SOUTH WITHIN THE RETURN FLOW. THE SFC HIGH WILL MOVE FURTHER EAST ON FRIDAY WHILE A COMPLEX STORM SYSTEM WILL BE TAKING SHAPE OVER THE MISSISSIPPI VALLEY. THE SOUTHERLY FLOW BETWEEN THESE TWO FEATURES WILL RESULT IN A WARM ADVECTIVE PATTERN OVER OUR REGION FOR FRIDAY...WITH THE GREAT ISENTROPIC LIFT AND DEEPEST MOISTURE BEING FOUND OVER THE WESTERN COUNTIES. THAT IS WHERE WE WILL HAVE THE CHC FOR A FEW SHOWERS. SOME ELEVATED CAPE OVER PARTS OF THE SRN TIER AND SOUTHERN EDGES OF THE FINGER LAKES WILL EVEN OFFER THE CHANCE FOR A THUNDERSTORM. A WARM FRONT WILL THEN LIFT ACROSS WESTERN AND NORTH CENTRAL NEW YORK DURING THE COURSE OF FIRDAY NIGHT. THIS SHOULD LEAD TO MORE WIDESPREAD SHOWERS AND POSSIBLE THUNDERSTORMS...WITH 40 POPS BEING KEPT FROM CONTINUITY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... SATURDAY WILL BE A DIFFICULT FORECAST PERIOD. AT FIRST GLANCE WITH THE UPPER TROUGH ADVANCING EASTWARD INTO THE CENTRAL LAKES ALONG WITH A COLD FRONTAL BOUNDARY FORECAST TO MOVE TO SRN ONTARIO/CENT LAKE ERIE BY EVENING...ONE WOULD THINK AT LEAST LIKELY POPS. THE FLY IN THE OINTMENT IS THE TROPICAL SYSTEM FORECAST TO MOVE NORTHWARD OFF THE EAST COAST. THERE MAY BE ENOUGH SUBSIDENCE AND RIDGING WEST OF THE TROPICAL SYSTEM TO KEEP THINGS DRY...ESPECIALLY THE EASTERN ZONES OR IT MAY DELAY THE ADVANCE OF THE COLD FRONT. WE WILL GO NO HIGHER THAN 50 POPS FOR THE WEST AT THIS TIME AND A LITTLE LOWER EAST. THE REMAINDER OF THE WEEKEND INTO MONDAY WILL REMAIN UNSETTLED WITH AT LEAST CHANCE POPS AS THE UPPER TROUGH SWINGS ACROSS EASTERN CANADA AND THE NORTHEASTERN STATES. ALTHOUGH THERE ARE MODEL DIFFERENCES BETWEEN THE GFS AND ECMWF IT WILL BE COOLER THAN NORMAL SUNDAY AND MONDAY. IT MAY NOT GET OUT OF THE 60S MONDAY. IMPROVING CONDITIONS APPEAR LIKELY FOR TUESDAY AS THE UPPER TROUGH CONTINUES EAST AND HIGH PRESSURE NOSES IN FROM THE OHIO VALLEY. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... A COLD FRONT EXTENDING FROM JUST NORTH OF LAKE ONTARIO TO THE CENTRAL GREAT LAKES WILL DROP SOUTH ACROSS THE AREA THIS MORNING. THERE IS AN ORGANIZED AREA OF SHOWERS AND SCATTERED THUNDERSTORMS FORMING OVER THE CENTRAL LAKES. SOME OF THIS PCPN WILL POOL AHEAD OF THE FRONT...BUT THE STEADIEST SHOWERS ARE EXPECTED TO REMAIN WEST OF NEW YORK STATE. VFR CONDITIONS WILL BE THE RULE AHEAD OF THE APPROACHING FRONT...BUT A NARROW STRIP OF MVFR CONDITIONS HAS DEVELOPED NORTH OF THE FRONT. EXPECT THIS TREND TO DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEW YORK LATER THIS MORNING THROUGH MID AFTERNOON AS AN UPSLOPE NORTHERLY FLOW LIFTS THE LOW LEVEL MOISTURE LINGERING BEHIND THE FRONT. THE MVFR CIGS WILL LIFT TO VFR...FROM NORTH TO SOUTH... LATER IN THE AFTERNOON AND THIS EVENING AS DRIER AIR ADVECTS IN BEHIND THE FRONT. OUTLOOK... WEDNESDAY NIGHT...VFR. THURSDAY AND FRIDAY...VFR. SATURDAY...VFR/MVFR IN CHC SHOWERS/TSTMS. SUNDAY...VFR. && .MARINE... WHILE NO MARINE FLAGS ARE ANTICIPATED DURING THE NEXT FEW DAYS... WINDS AND WAVES WILL APPROACH SMALL CRAFT CRITERIA ON BOTH LAKES TODAY. MODERATE TO FRESH WESTERLIES WILL BE EXPERIENCED ON LAKE ONTARIO TODAY WHILE WINDS OF SIMILAR SPEEDS WILL VEER FROM SOUTHWEST TO NORTHWEST ON LAKE ERIE. FOR BOTH LAKES...WAVES SHOULD REACH 4 FEET. HIGH PRESSURE WILL BUILD ACROSS THE LOWER GREAT LAKES TONIGHT AND THURSDAY AND THIS WILL WEAKEN THE SFC PRESSURE GRADIENT. MODERATE NORTHERLIES OVER THE LOWER GREAT LAKES TONIGHT WILL BECOME GENTLE TO MODERATE EASTERLIES THURSDAY AND GENTLE EASTERLIES THURSDAY NIGHT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...TJP SHORT TERM...RSH LONG TERM...RSH/SAGE AVIATION...TJP MARINE...RSH
Hazardous weather outlook, Aug 26, 5:16 AM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT WED AUG 26 2009 NYZ001>008-010>014-019>021-085-270930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.